• Previous Article
    The action of the affine diffeomorphisms on the relative homology group of certain exceptionally symmetric origamis
  • JMD Home
  • This Issue
  • Next Article
    Nonexpanding attractors: Conjugacy to algebraic models and classification in 3-manifolds
2010, 4(3): 487-515. doi: 10.3934/jmd.2010.4.487

Measure and cocycle rigidity for certain nonuniformly hyperbolic actions of higher-rank abelian groups

1. 

Department of Mathematics, The Pennsylvania State University, University Park, PA 16802

2. 

IMERL-Facultad de Ingeniería, Universidad de la República, ulio Herrera y Reissig 565, CC 30, 11300 Montevideo, Uruguay

Received  January 2010 Revised  August 2010 Published  October 2010

We prove absolute continuity of "high-entropy'' hyperbolic invariant measures for smooth actions of higher-rank abelian groups assuming that there are no proportional Lyapunov exponents. For actions on tori and infranilmanifolds the existence of an absolutely continuous invariant measure of this kind is obtained for actions whose elements are homotopic to those of an action by hyperbolic automorphisms with no multiple or proportional Lyapunov exponents. In the latter case a form of rigidity is proved for certain natural classes of cocycles over the action.
Citation: Anatole Katok, Federico Rodriguez Hertz. Measure and cocycle rigidity for certain nonuniformly hyperbolic actions of higher-rank abelian groups. Journal of Modern Dynamics, 2010, 4 (3) : 487-515. doi: 10.3934/jmd.2010.4.487
References:
[1]

L. Barreira and Y. Pesin, "Lyapunov Exponents and Smooth Ergodic Theory,", University Lecture Series, 23 (2002).

[2]

L. Barreira and Y. Pesin, "Nonuniform Hyperbolicity: Dynamics of Systems with Nonzero Lyapunov Exponents,", Encyclopedia of Mathematics and Its Applications, 115 (2007).

[3]

D. Damjanovic and A. Katok, Local Rigidity of Partially Hyperbolic Actions. II. The geometric method and restrictions of Weyl chamber flows on $SL(n, R)$/$\Gamma$,, , ().

[4]

R. de la Llave, Smooth conjugacy and SRB measures for uniformly and non-uniformly hyperbolic systems,, Comm. Math. Phys., 150 (1992), 289. doi: doi:10.1007/BF02096662.

[5]

M. Einsiedler and E. Lindenstrauss, Rigidity properties of $\mathbbZ^d$-actions on tori and solenoids,, Electron. Res. Announc. Amer. Math. Soc., 9 (2003), 99. doi: doi:10.1090/S1079-6762-03-00117-3.

[6]

H. Hu, Some ergodic properties of commuting diffeomorphisms,, Ergodic Theory Dynam. Systems, 13 (1993), 73. doi: doi:10.1017/S0143385700007215.

[7]

B. Kalinin and A. Katok, Invariant measures for actions of higher-rank abelian groups,, Proc. Symp. Pure Math, 69 (2001), 593.

[8]

B. Kalinin and A. Katok, Measure rigidity beyond uniform hyperbolicity: Invariant measures for Cartan actions on tori,, Journal of Modern Dynamics, 1 (2007), 123.

[9]

B. Kalinin, A. Katok and F. Rodriguez Hertz, New progress in nonuniform measure and cocycle rigidity,, Electronic Research Announcements in Mathematical Sciences, 15 (2008), 79.

[10]

B. Kalinin, A. Katok and F. Rodriguez Hertz, Nonuniform measure rigidity,, Annals of Mathematics, ().

[11]

A. Katok, V. Nitica and A. Török, Non-Abelian cohomology of abelian Anosov actions,, Ergod. Th. & Dynam. Syst., 20 (2000), 259. doi: doi:10.1017/S0143385700000122.

[12]

A. Katok and V. Nitica, "Differentiable Rigidity of Higher-Rank Abelian Group Actions I. Introduction and Cocycle Problem,", Cambridge University Press, ().

[13]

A. Katok and F. Rodriguez Hertz, Uniqueness of large invariant measures for $\Z^k$ actions with Cartan homotopy data,, Journal of Modern Dynamics, 1 (2007), 287.

[14]

A. Katok and R. J. Spatzier, First cohomology of Anosov actions of higher-rank abelian groups and applications to rigidity,, Publ. Math. IHES, 79 (1994), 131. doi: doi:10.1007/BF02698888.

[15]

A. Katok and R. J. Spatzier, Subelliptic estimates of polynomial differential operators and applications to rigidity of abelian actions,, Math. Res. Letters, 1 (1994), 193.

[16]

F. Ledrappier and J.-S. Xie, Vanishing transverse entropy in smooth ergodic theory,, preprint., ().

[17]

F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms. I. Characterization of measures satisfying Pesin's entropy formula,, Annals of Mathematics, 122 (1985), 509. doi: doi:10.2307/1971328.

[18]

F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms. Part II: Relations between entropy, exponents and dimension,, Annals of Mathematics, 122 (1985), 540. doi: doi:10.2307/1971329.

[19]

F. Rodriguez Hertz, M. Rodriguez Hertz, A. Tahzibi and R. Ures, A criterion for ergodicity of non-uniformly hyperbolic diffeomorphisms,, Electronic Research Announcements in Mathematical Sciences, 14 (2007), 74.

show all references

References:
[1]

L. Barreira and Y. Pesin, "Lyapunov Exponents and Smooth Ergodic Theory,", University Lecture Series, 23 (2002).

[2]

L. Barreira and Y. Pesin, "Nonuniform Hyperbolicity: Dynamics of Systems with Nonzero Lyapunov Exponents,", Encyclopedia of Mathematics and Its Applications, 115 (2007).

[3]

D. Damjanovic and A. Katok, Local Rigidity of Partially Hyperbolic Actions. II. The geometric method and restrictions of Weyl chamber flows on $SL(n, R)$/$\Gamma$,, , ().

[4]

R. de la Llave, Smooth conjugacy and SRB measures for uniformly and non-uniformly hyperbolic systems,, Comm. Math. Phys., 150 (1992), 289. doi: doi:10.1007/BF02096662.

[5]

M. Einsiedler and E. Lindenstrauss, Rigidity properties of $\mathbbZ^d$-actions on tori and solenoids,, Electron. Res. Announc. Amer. Math. Soc., 9 (2003), 99. doi: doi:10.1090/S1079-6762-03-00117-3.

[6]

H. Hu, Some ergodic properties of commuting diffeomorphisms,, Ergodic Theory Dynam. Systems, 13 (1993), 73. doi: doi:10.1017/S0143385700007215.

[7]

B. Kalinin and A. Katok, Invariant measures for actions of higher-rank abelian groups,, Proc. Symp. Pure Math, 69 (2001), 593.

[8]

B. Kalinin and A. Katok, Measure rigidity beyond uniform hyperbolicity: Invariant measures for Cartan actions on tori,, Journal of Modern Dynamics, 1 (2007), 123.

[9]

B. Kalinin, A. Katok and F. Rodriguez Hertz, New progress in nonuniform measure and cocycle rigidity,, Electronic Research Announcements in Mathematical Sciences, 15 (2008), 79.

[10]

B. Kalinin, A. Katok and F. Rodriguez Hertz, Nonuniform measure rigidity,, Annals of Mathematics, ().

[11]

A. Katok, V. Nitica and A. Török, Non-Abelian cohomology of abelian Anosov actions,, Ergod. Th. & Dynam. Syst., 20 (2000), 259. doi: doi:10.1017/S0143385700000122.

[12]

A. Katok and V. Nitica, "Differentiable Rigidity of Higher-Rank Abelian Group Actions I. Introduction and Cocycle Problem,", Cambridge University Press, ().

[13]

A. Katok and F. Rodriguez Hertz, Uniqueness of large invariant measures for $\Z^k$ actions with Cartan homotopy data,, Journal of Modern Dynamics, 1 (2007), 287.

[14]

A. Katok and R. J. Spatzier, First cohomology of Anosov actions of higher-rank abelian groups and applications to rigidity,, Publ. Math. IHES, 79 (1994), 131. doi: doi:10.1007/BF02698888.

[15]

A. Katok and R. J. Spatzier, Subelliptic estimates of polynomial differential operators and applications to rigidity of abelian actions,, Math. Res. Letters, 1 (1994), 193.

[16]

F. Ledrappier and J.-S. Xie, Vanishing transverse entropy in smooth ergodic theory,, preprint., ().

[17]

F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms. I. Characterization of measures satisfying Pesin's entropy formula,, Annals of Mathematics, 122 (1985), 509. doi: doi:10.2307/1971328.

[18]

F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms. Part II: Relations between entropy, exponents and dimension,, Annals of Mathematics, 122 (1985), 540. doi: doi:10.2307/1971329.

[19]

F. Rodriguez Hertz, M. Rodriguez Hertz, A. Tahzibi and R. Ures, A criterion for ergodicity of non-uniformly hyperbolic diffeomorphisms,, Electronic Research Announcements in Mathematical Sciences, 14 (2007), 74.

[1]

Boris Kalinin, Anatole Katok and Federico Rodriguez Hertz. New progress in nonuniform measure and cocycle rigidity. Electronic Research Announcements, 2008, 15: 79-92. doi: 10.3934/era.2008.15.79

[2]

Boris Kalinin, Anatole Katok. Measure rigidity beyond uniform hyperbolicity: invariant measures for cartan actions on tori. Journal of Modern Dynamics, 2007, 1 (1) : 123-146. doi: 10.3934/jmd.2007.1.123

[3]

Luis Barreira, Claudia Valls. Growth rates and nonuniform hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2008, 22 (3) : 509-528. doi: 10.3934/dcds.2008.22.509

[4]

Huyi Hu, Miaohua Jiang, Yunping Jiang. Infimum of the metric entropy of hyperbolic attractors with respect to the SRB measure. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1/2) : 215-234. doi: 10.3934/dcds.2008.22.215

[5]

Yakov Pesin. On the work of Dolgopyat on partial and nonuniform hyperbolicity. Journal of Modern Dynamics, 2010, 4 (2) : 227-241. doi: 10.3934/jmd.2010.4.227

[6]

Jana Rodriguez Hertz. Genericity of nonuniform hyperbolicity in dimension 3. Journal of Modern Dynamics, 2012, 6 (1) : 121-138. doi: 10.3934/jmd.2012.6.121

[7]

Boris Kalinin, Anatole Katok, Federico Rodriguez Hertz. Errata to "Measure rigidity beyond uniform hyperbolicity: Invariant measures for Cartan actions on tori" and "Uniqueness of large invariant measures for $\Zk$ actions with Cartan homotopy data". Journal of Modern Dynamics, 2010, 4 (1) : 207-209. doi: 10.3934/jmd.2010.4.207

[8]

Luis Barreira, Claudia Valls. Regularity of center manifolds under nonuniform hyperbolicity. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 55-76. doi: 10.3934/dcds.2011.30.55

[9]

Giovanni Forni. A geometric criterion for the nonuniform hyperbolicity of the Kontsevich--Zorich cocycle. Journal of Modern Dynamics, 2011, 5 (2) : 355-395. doi: 10.3934/jmd.2011.5.355

[10]

Arno Berger. On finite-time hyperbolicity. Communications on Pure & Applied Analysis, 2011, 10 (3) : 963-981. doi: 10.3934/cpaa.2011.10.963

[11]

Agnieszka Badeńska. Measure rigidity for some transcendental meromorphic functions. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2375-2402. doi: 10.3934/dcds.2012.32.2375

[12]

Ugo Bessi. The stochastic value function in metric measure spaces. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1819-1839. doi: 10.3934/dcds.2017076

[13]

Eleonora Catsigeras, Xueting Tian. Dominated splitting, partial hyperbolicity and positive entropy. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4739-4759. doi: 10.3934/dcds.2016006

[14]

Huyi Hu, Miaohua Jiang, Yunping Jiang. Infimum of the metric entropy of volume preserving Anosov systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4767-4783. doi: 10.3934/dcds.2017205

[15]

Dong Chen. Positive metric entropy in nondegenerate nearly integrable systems. Journal of Modern Dynamics, 2017, 11: 43-56. doi: 10.3934/jmd.2017003

[16]

Erik M. Bollt, Joseph D. Skufca, Stephen J . McGregor. Control entropy: A complexity measure for nonstationary signals. Mathematical Biosciences & Engineering, 2009, 6 (1) : 1-25. doi: 10.3934/mbe.2009.6.1

[17]

Roland Gunesch, Anatole Katok. Construction of weakly mixing diffeomorphisms preserving measurable Riemannian metric and smooth measure. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 61-88. doi: 10.3934/dcds.2000.6.61

[18]

Jérôme Buzzi, Sylvie Ruette. Large entropy implies existence of a maximal entropy measure for interval maps. Discrete & Continuous Dynamical Systems - A, 2006, 14 (4) : 673-688. doi: 10.3934/dcds.2006.14.673

[19]

Antonio Siconolfi, Gabriele Terrone. A metric proof of the converse Lyapunov theorem for semicontinuous multivalued dynamics. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4409-4427. doi: 10.3934/dcds.2012.32.4409

[20]

Zhiming Li, Lin Shu. The metric entropy of random dynamical systems in a Hilbert space: Characterization of invariant measures satisfying Pesin's entropy formula. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4123-4155. doi: 10.3934/dcds.2013.33.4123

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]